Program schedule (subject to minor changes)

5 December 2023 (Day 1)

Venue: Colombo House Theatres, UNSW Sydney

Time in Sydney (AEDT time zone)	Day 1 Program Schedule	Venue
8.30-9.00am	Arrival and registration	Foyer
9.00-9.10am	Welcome and Opening Remarks	Colombo A
9.10-10.30am	Session 1: Plenary	Colombo A
10.30-11.00am	Morning Tea	Foyer
11.00am-12.30pm	Sessions 2A, 2B, 2C: Concurrent Papers	Colombo A,B,C
12.30-1.30pm	Lunch	Foyer
1.30-3.00pm	Session 3: Plenary	Main Room
3.00-3.30pm	Afternoon Tea	Foyer
3.30-5.00pm	Sessions 4A, 4B, 4C: Concurrent Papers	Colombo A,B,C
5.00pm	Closing Remarks Day 1	Colombo A,B,C
5.00-7.00pm	Networking Reception, sponsored by the Innovations in Risk, Insurance and Superannuation (IRIS) Knowledge Hub	Foyer

6 December 2023 (Day 2)

Venue: Colombo House Theatres, UNSW Sydney

Time in Sydney (AEDT time zone)	Day 2 Program Schedule	Venue
8.30-9.00am	Arrival and registration	Foyer
9.00-9.05am	Welcome Remarks	Colombo A
9.05-10.30am	Session 5: Panel	Colombo A
10.30-11.00am	Morning Tea	Foyer
11.00am-12.30pm	Sessions 6A, 6B: Concurrent Papers	Colombo A,B
12.30-1.30pm	Lunch	Foyer
1.30-3.00pm	Session 7: Plenary	Colombo A
3.30-3.40pm	Closing Remarks Announcement of the Best Student Presentation Award	Colombo A

7 December 2023 (Day 3)

ONLINE, sponsored by the International Pension Research Association (IPRA)

Time in Sydney (AEDT time zone)	Day 3 Program Schedule (online)
8.00-8.05pm	Welcome and Opening Remarks
8.05-9.05pm	Session 1: Retirement Benefits
9.05-9.10pm	Break
9.10-10.30pm	Session 2: Pension Design
10.30-10.40pm	Break
10.40pm-12.00am	Session 3: Pension Decisions
12.00-12.10am	Break
12.10-1.30am	Session 4: Pension Systems
1.30am	Closing remarks

Status: 30 November 2023

PROGRAM	I (subject to minor changes)		
Day 1: 5 December 2023, Colombo House Theatres, UNSW Sydney Please note: the times shown are Australian Eastern Daylight Time (AEDT)			
Time	Session details	Presenter	Venue
8.30- 9.00am	Arrival and Registration		Foyer
9.00- 9.10am	WELCOME AND OPENING REM Hazel Bateman (ARC Centre of E Ageing Research (CEPAR), UNS	Excellence in Population	Colombo A
9.10am- 10.30am	SESSION 1: PLENARY – Super Decisions Chair: Hazel Bateman (UNSW Sy		Colombo A
9.10- 9.50am	Pathways for Directing Members into Retirement Solutions Geoff Warren (The Conexus Institute; Australian National University (ANU))		
9.50- 10.30am	White-Labels, Brands and Trust: How Mutual Fund Labels Affect Retirement Portfolios	Julie Agnew (College of William and Mary)	
10.30am- 11.00am	Morning Tea		Foyer
11.00am- 12.30pm	CONCURRENT SESSION 2: CONTRIBUTED PAPERS		
	Session 2A: Reverse Mortgage Chair: Katja Hanewald (UNSW S		
11.00- 11.30am	Home Equity Release Products and Retirement Provision	Colombo A	
11.30am- 12.00pm	Demand for Reverse Mortgages: Behavioural Explanations Hanlin Lou (UNSW Sydney; CEPAR)		Colombo A
12.00- 12.30pm	Recent Developments in Home Equity Retirement Funding	Josh Funder (Household Capital)	Colombo A

	Session 2B: Retirement Income Issues Chair: Gaoyun Sophie Yan (UNSW Sydney; CEPAR)		
11.00- 11.30am	Facilitating a Trustee-Directed Retirement Solution	Pamela Hanrahan (UNSW Sydney; Johnson Winter Slattery)	Colombo B
11.30am- 12.00pm	Beyond Retirement Income: Cognition and Age Inclusion Issues for Superannuation Funds	Benedict Davies (UniSuper)	Colombo B
12.00- 12.30pm	Identifying Supply-Side Obstacles to the Provision of Life Annuities	Anthony Asher (UNSW Sydney)	Colombo B
	Session 2C: Climate Risk Chair: George Kudrna (UNSW Sy	/dney; CEPAR)	
11.00- 11.30am	Annual Super Fund Members' Meetings: The Evidence So Far	Scott Donald (UNSW Institute of Climate Risk and Response)	Colombo C
11.30am- 12.00pm	Collective Influence on Pension Investment: ESG Needs from Pension Participants and Beneficiaries	Yadi Yang (Erasmus University Rotterdam; Asset Management NV)	Colombo C
12.30pm- 1.30pm	Lunch		Foyer
1.30- 3.00pm	SESSION 3: PLENARY – Retire Chair: Susan Thorp (The Univers		Colombo A
1.30- 2.00pm	Retirement Eggs and Baskets: Lifecycle Portfolio Dynamics	Loretti Isabella Dobrescu (UNSW Sydney; CEPAR)	
2.00- 2.30pm	Insurer's Management Discretion: Self-Hedging Endogenous Participating Life Insurance	Karim Barigou (Université Lava)	
2.30- 3.00pm	Retirement Income, Confidence and Gender: Insights from the How Australia Retires Survey	Junhao Liu (Vanguard Australia; CEPAR), and Kate McKinnon (Vanguard Australia; CAMA)	

3.00- 3.30pm	Afternoon Tea		Foyer
3.30- 5.00pm	CONCURRENT SESSION 4: CONTRIBUTED PAPERS		
	Session 4A: Retirement and Re Chair: George Kudrna (UNSW Sy		
3.30- 4.00pm	Welfare Implications of Employment Protection for Older Workers	Todd Morris (University of Queensland)	Colombo A
4.00- 4.30pm	When Do Australians Expect to Retire?	Paul Gerrans (University of Western Australia)	Colombo A
4.30- 5.00pm	The Impact of Divorce and Financial Literacy on the Financial Outcomes of Retirees	Elizabeth Mitchell (Griffith University)	Colombo A
	Session 4B: Reverse Mortgages and Aged Care Financing Chair: Bei Lu (UNSW Sydney; CEPAR)		ng
3.30- 4.00pm	Postcode-Level Reverse Mortgages: Longevity Risks, House Price Risks, and Welfare Gain	Lingfeng Lyu (UNSW Sydney; CEPAR)	Colombo B
4.00- 4.30pm	Novel Utility-Based Life-Cycle Models to Optimise Income in Retirement	Yunxiao Chelle Wang (UNSW Sydney; CEPAR)	Colombo B
4.30- 5.00pm	Developing Private Long-Term Care Insurance in Australia: Pricing Analysis for Healthy and III Australian Retirees	Kyu Park (UNSW Sydney; CEPAR)	Colombo B
	Session 4C: Variable Annuities Chair: Francesco Ungolo (UNSW		
3.30- 4.00pm	Pooled Contingent Annuity	Vivian Dang (UniSuper), Victor Huang (Milliman), and Young Tan (Aware Super)	Colombo C
4.00- 4.30pm	Variable Annuities: A Closer Look at Ratchet Guarantees, Hybrid Contract Designs, and Taxation	Len Garces (University of Technology Sydney; CEPAR)	Colombo C

4.30- 5.00pm	Shapley Decomposition-Based Selection of Representative Contracts for Variable Annuity Valuation	Gayani Thalagoda (UNSW Sydney; CEPAR)	Colombo C
5.00pm	CLOSING REMARKS FOR DAY 1	Session chairs	Colombo A, B, C
5.00- 7.00pm	Networking Reception , sponsored by the Innovations in Risk, Insurance and Superannuation (IRIS) Knowledge Hub		Foyer

PROGRAM (subject to minor changes)			
Day 2: 6 December 2023 (AEDT), Colombo House Theatres, UNSW			
Time	Session details	Presenter	Venue
8.30- 9.00am	Arrival and Registration		Foyer
9.00- 9.05am	WELCOME AND INTRODUCTORY REI	MARKS	Colombo A
9.05am- 10.30am	SESSION 5: INDUSTRY/POLICY PANE Chair: Hazel Bateman (UNSW Sydney; O		Colombo A
	 What Does an Effective Retirement Income Strategy Look Like? Panellists: Jacki Ellis (Head of Retirement Segment, Aware Super) Lynn Kelly (First Assistant Secretary, Retirement, Advice and Investment Division, The Treasury) Jeremy Cooper (Chair of Advisory Board, Conexus Institute) Brnic Van Wyk (Head of Asset Liability Management, Australian Retirement Trust) 		
10.30am- 11.00am	Morning Tea		Foyer
11.00am- 12.30pm	CONCURRENT SESSION 6: CONTRIBUTED PAPERS		
	Session 6A: Member Behaviour Chair: Hanlin Lou (UNSW Sydney; CEPAR)		
11.00- 11.30am	Aware Super's My Retirement Planner: A New Retirement Calculator that takes into Account Risks and Empowers Better Financial Decision Making Estelle Liu (Aware Super)		Colombo A
11.30am- 12.00pm	Diverse Effects of Recurrent Communication Boosts and Nudges on Retirement Savings in the Long Run Nguyen Bang Chau Victoria Hoang (University of Sydney; CEPAR)		Colombo A
12.00- 12.30pm	Innovative Combo Product Design Embedding Variable Annuity and Long-Term Care Insurance Contracts	Yawei Wang (UNSW Sydney; CEPAR)	Colombo A

	Session 6B: Pension Systems and Demographics Chair: Akshay Shanker (UNSW Sydney; CEPAR)		
11.00- 11.30am	Pension Systems (Un)sustainability and Fiscal Constraints: A Comparative Analysis	Vito Polito (University of Sheffield; CESifo; Netspar)	Colombo B
11.30am- 12.00pm	Population Norms of Intrinsic Capacity in 14 European Countries and Israel: Variations and Implications for Pension Eligibility	Meimei Chen (Macquarie University Centre for the Health Economy; Australian Institute of Health Innovation)	Colombo B
12.00- 12.30pm	Heterogeneous Lifespan and Retirement Financing with Private Pensions	George Kudrna (UNSW Sydney; CEPAR)	Colombo B
12.30pm- 1.30pm	Lunch		Foyer
1.30- 3.00pm	SESSION 7: PLENARY - Lifecycle Decisions Chair: Katja Hanewald (UNSW Sydney; CEPAR)		Colombo A
1.30- 2.00pm	Can an Actuarially Unfair Tontine Be Optimal? Steven Vanduffel (Vrije Universiteit Brussel)		
2.00- 2.30pm	Borrower Preferences for Mortgage Attributes: The Roles of Confusion, Importance and Advice Susan Thorp (University of Sydney; CEPAR)		
2.30- 3.00pm	Disentangling Drawdown Cameron Stewart (Super Consumers Australia)		
3.00- 3.30pm	Flexible Retirement Choices: Switching Retirement Savings into an Annuity	Peter Smith (University of York; CAMA)	
3.30- 3.40pm	CLOSING REMARKS Announcement of the Best Student Presentation Award		Colombo A

ONLINE SESSION PROGRAM (subject to minor changes)

DAY 3: 7 December 2023 (AEDT)

Online via Zoom

Please note: the times shown are Australian Eastern Daylight Time (AEDT)

Time			Presenter's
(AEDT Time zone)	Session details	Presenter/Chair	Time Zone
8.00- 8.05pm	Welcome & Opening Remarks	Hazel Bateman (CEPAR; IPRA; UNSW Sydney)	
8.05- 9.05pm	Session 1: Retirement Benefits	Chair: John Piggott CEPAR; IPRA; UNSW Sydney)	
8.05- 8.25pm	Longevity Pessimism, Misinformation, and Pension Choice	Andre Lot (University of Sydney)	10.05-10.25am on 7 December CET (UTC+1): 10 hours behind Sydney
8.25- 8.45pm	Anticipated and Experienced Regret in Annuity Choices: An Experimental Study	Koen van Boxel (Leibniz University)	10.25-10.45am on 7 December CET (UTC+1): 10 hours behind Sydney
8.45- 9.05pm	On which Socioeconomic Groups do Reverse Mortgages have the Greatest Impact? Evidence from Spain	M. Mercè Claramunt (University of Barcelona)	10.45-11.05am on 7 December CET (UTC+1): 10 hours behind Sydney
9.05- 9.10pm	Break		
9.10- 10.30pm	Session 2: Pension Design	Chair: Dariusz Stanko (IOPS; IPRA)	
9.10- 9.30pm	Economics of Widowhood Mortality in Adult Women in India: Role of Paid Work, Pension and Household Economic Status	Babul Hossain (International Institute for Population Sciences (IIPS))	3.40pm-4.00pm on 7 December IST (UTC+5:30): 5:30 hours behind Sydney

9.30- 9.50pm	Reform of the Dutch pension system: a legal comparison of the Dutch and Australian occupational pension system	Emma Suzanne van Aggelen (Tilburg University; KU Leuven; Netspar)	11.30-11.50am on 7 December CET (UTC+1): 10 hours behind Sydney
9.50- 10.10pm	'Relabelling' of Individual Early Retirement Pension in Finland: application and behavioural responses using Finnish register data	Ricky Kanabar (University of Bath; Netspar)	10.50-11.10am on 7 December GMT (UTC+0): 11 hours behind Sydney
10.10- 10.30pm	Gender Gaps in the Chilean Pension System	Maria Fernanda Toledo, and Ximena Quintanilla (Superintendence of Pensions Chile)	8.10-8.30am on 7 December CLST (UTC-3): 14 hours behind Sydney
10.30- 10.40pm	Break		
10.40pm- 12.00am	Session 3: Pension Decisions	Chair: Mike Orszag (WTW; IPRA)	
10.40- 11.00pm	Are Risk Preferences Stable for Impactful Financial Decisions?	Jorgo Goosens (Radboud University Nijmegen; Tilburg University; APG; Netspar)	12.40-1.00pm on 7 December CET (UTC+1): 10 hours behind Sydney
11.00- 11.20pm	Improving Pension Information: Experimental Evidence on Learning Using Online Resources	Denise Laroze (Universidad de Santiago de Chile) and Paulina Granados (Superintendencia de Pensiones Chile)	9.00-9.20am on 7 December CLST (UTC-3): 14 hours behind Sydney
11.20- 11.40pm	Friends with Benefits: Strengthening Peer Effects through Aligning Reference Group Attributes to Consumer Traits	Pieter Verhallen (North Carolina State University; Netspar)	7.20-7.40am on 7 December EST (UTC-5): 16 hours behind Sydney
11.40pm- 12.00am	Quantifying the Insurance Effects of Japanese Social Insurance Policies on Household Structure	Charles Leung (City University of Hong Kong)	8.40-9.00pm on 7 December HKT (UTC+8): 3 hours behind Sydney

12.00- 12.10am	Break		
12.10- 1.30am (8 December)	Session 4: Pension Systems	Chair: Hazel Bateman (CEPAR; IPRA; UNSW Sydney)	
12.10- 12.30am	Population Aging and Optimal Fiscal Progressivity	Fan Yang (McGill University)	8.10-8.30am on 7 December EST (UTC-5): 16 hours behind Sydney
12.30- 12.50am	Dynamic Allocation Strategy with Retirement Bonds: The Case of Brazil	Arun Muralidhar (AlphaEngine Global Investment Solutions)	7.30-7.50am on 7 December CST (UTC-6): 17 hours behind Sydney
12.50- 1.10am	"Growing Pains" in China's Social Security System	Xincheng Qiu (Arizona State University)	6.50-7.10am on 7 December MST (UTC-7): 18 hours behind Sydney
1.10- 1.30am	Allocation of Longevity Gains in Public Pension Plans	Eduard Ponds (Tilburg University; APG Asset Management)	3.10-3.30pm on 7 December CET (UTC+1): 10 hours behind Sydney
1.30am	Closing Remarks	Hazel Bateman (CEPAR; IPRA; UNSW Sydney)	